Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 10, NWS Miami, FL

March 6, 2008Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2008, 2:28 PM EST for Palm Beach County, Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2008, 2:28 PM EST (19:28 UTC)
Expired
Mar 6, 2008, 3:05 PM EST
In force
37 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 2:38 PM ESTHAIL 1West Palm Beach, FLPUBLIC REPORTED QUARTER SIZE HAIL ALONG SOUTHERN BLVD BETWEEN INTRACOASTAL AND DIXIE HWY.
Mar 6, 2:50 PM ESTTSTM WND DMG2 N Lake Worth, FLPOWER LINE DOWN ON FOREST HILL BLVD
Mar 6, 2:50 PM ESTNON-TSTM WND DMG2 N Lake Worth, FLFENCE DOWN IN THE LAKE CLARKE SHORES AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 061928
SVRMFL
FLC099-062015-
/O.NEW.KMFL.SV.W.0010.080306T1928Z-080306T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EST THU MAR 6 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 315 PM EST

* AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALM BEACH...AND MOVING NORTHEAST AT 19 MPH.

* THE STORM WILL AFFECT...

  PALM BEACH...
  PORT OF PALM BEACH...

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2674 8003 2670 8003 2669 8002 2663 8003
      2663 8011 2680 8008 2680 8002 2678 8002
      2678 8005 2676 8003 2675 8002
TIME...MOT...LOC 1928Z 209DEG 16KT 2668 8005

$$

GREGORIA
2 follow-up statements
000
WWUS52 KMFL 061951
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EST THU MAR 6 2008

FLC099-062015-
/O.CON.KMFL.SV.W.0010.000000T0000Z-080306T2015Z/
PALM BEACH FL-
250 PM EST THU MAR 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR EXTREME EAST CENTRAL PALM BEACH COUNTY...

AT 247 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM 1 MILE NORTH OF PALM BEACH...MOVING 
NORTHEAST AT 16 MPH. THIS STORM WILL MOVE OFF THE COAST SHORTLY.

THE SEVERE THUNDERSTORM WILL BE NEAR...

PORT OF PALM BEACH...

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2678 8005 2675 8002 2674 8003 2670 8003
      2671 8002 2670 8003 2669 8006 2679 8006
      2680 8002 2678 8002
TIME...MOT...LOC 1950Z 207DEG 14KT 2674 8003

$$

GREGORIA
000
WWUS52 KMFL 062005
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EST THU MAR 6 2008

FLC099-062015-
/O.CAN.KMFL.SV.W.0010.000000T0000Z-080306T2015Z/
PALM BEACH FL-
305 PM EST THU MAR 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PALM
BEACH COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
MOVED OUT OF THE WARNED AREA OUT OVER THE ATLANTIC OCEAN. THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 2678 8005 2675 8002 2674 8003 2670 8003
      2671 8002 2670 8003 2669 8006 2679 8006
      2680 8002 2678 8002
TIME...MOT...LOC 2005Z 207DEG 14KT 2679 8000

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:30 AM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 6, 9:30 AM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EST THU MAR 6 2008

OVER THE LONG TERM...NO CHANGE TO THE CURRENT FORECAST PACKAGE. FOR
THE SHORT TERM...FORECAST FOR NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY FOR THE AFTERNOON ACROSS THE EASTERN HALF OF
SOUTH FLORIDA STILL LOOKS REASONABLE. AND INSPECTION OF THE 12Z
SOUNDING INDICATES THAT THE WEAK WINDS IN THE LOWER 10KFT AND THE
PRESENCE OF LOW LEVEL CLOUDS ASSOCIATED WITH THE LINGERING BOUNDARY
COULD RESULT IN AN ISOLATED CHANCE OF WATER SPOUTS TODAY. IN
ADDITION THE SOUNDING AND RECENT WATER VAPOR IMAGERY INDICATE THAT
SOME DRIER MID TO UPPER LEVEL AIR HAS PENETRATED THE REGION AND THIS
COULD LEAD TO THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 TO
50 MPH WITH ANY THUNDERSTORMS...BUT MAINLY LATER THIS AFTERNOON AND
EARLY EVENING.

60

.AVIATION...

SOME LEFTOVER MID-LEVEL CLOUDS BETWEEN 6000-8000 FEET ACROSS SOUTH
FLORIDA THIS MORNING FROM SHORTWAVE PASSING EAST OF AREA. SATELLITE
IMAGERY SHOWS ADDITIONAL MID-LEVEL CLOUDS BACK OVER EASTERN GULF OF
MEXICO POISED TO AFFECT AREA THIS AFTERNOON. DESPITE CLOUDINESS...
WARM TEMPERATURES WILL LEAD TO SEA BREEZE DEVELOPMENT OVER ALL
TERMINALS BY 16Z...WHICH WILL EVENTUALLY CAUSE SHOWERS AND
THUNDERSTORMS TO BE QUITE ACTIVE OVER INTERIOR AND EASTERN SECTIONS
THIS AFTERNOON. BRIEF IFR CONDITIONS ALONG WITH WIND GUSTS IN EXCESS
OF 35 KT AND SMALL HAIL POSSIBLE WITH THIS ACTIVITY WHICH COULD
LINGER INTO THE EARLY EVENING HOURS. /MOLLEDA

.PREVIOUS DISCUSSION...

.DISCUSSION...
WATER VAPOR IMAGERY INDICATES THAT THE WEAK MID-LEVEL SHORTWAVE
TROUGH RESPONSIBLE FOR EVENING CONVECTION ACROSS THE NORTHEAST
PORTION OF THE FORECAST AREA CONTINUES TO MOVE AWAY FROM THE
REGION...WITH GENERALLY QUIET WEATHER AT THIS TIME. DESPITE LIGHT
WINDS AND NEARLY SATURATED LOW-LEVEL CONDITIONS...THICK MID/HIGH
LEVEL DEBRIS CLOUD COVER HAS INHIBITED THE FORMATION OF DENSE
FOG...BUT WILL CONTINUE TO MONITOR VISIBILITY TRENDS THROUGH THE
MORNING HOURS. SHORT TERM MODELS CONTINUE TO POINT TOWARD ANOTHER
VERY ACTIVE DAY OF CONVECTION SHAPING UP TODAY...AS REMNANTS OF
WEAK COLD FRONT WILL MAINTAIN LIGHT GRADIENT FLOW ACROSS THE
AREA...AND GLOBAL MODELS SUGGEST THAT ANOTHER MID-LEVEL VORT MAX
EMBEDDED IN SOUTHWEST FLOW ALOFT WILL BE APPROACHING THE AREA THIS
AFTERNOON. GUIDANCE FROM THE WRF-NMM AND SREF...AS WELL AS THE
LOCAL WRF...SUGGEST THAT CONVECTION WILL DEVELOP BY EARLY
AFTERNOON ALONG THE ATLANTIC COAST SEA BREEZE...WITH SOUTH-
SOUTHWEST ORIENTED STEERING FLOW WARRANTING HIGH POPS FOR EASTERN
HALF OF THE FORECAST AREA...INCLUDING THE NEAR SHORE COASTAL
WATERS. WILL INCREASE POPS INTO THE LIKELY CATEGORY FOR THIS
REGION...AND FORECAST HIGH CHANCE POPS ELSEWHERE...AS POTENTIAL
WILL ALSO EXIST FOR A SEA BREEZE ALONG THE GULF COAST.

IT STILL APPEARS THAT CYCLOGENESIS WILL BE UNDERWAY ALONG COASTAL
FRONT ACROSS SOUTHEAST TEXAS THIS EVENING...IN RESPONSE TO
SHARPENING UPPER TROUGH MOVING ACROSS TEXAS. AS THIS OCCURS...
REMNANTS OF LINGERING FRONTAL BOUNDARY WILL SURGE RAPIDLY
NORTHWESTWARD...AND FOR THIS REASON WILL MAINTAIN HIGHEST EVENING
POPS ACROSS THE NORTH. VERY WARM AND MUGGY BUT DRY CONDITIONS ARE
STILL EXPECTED FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...AS
SOUTHEAST FLOW INCREASES DOWNSTREAM FROM INTENSIFYING GULF COAST
CYCLONE. RAIN CHANCES WILL INCREASE ONCE AGAIN ON SATURDAY
MORNING...AS A MUCH STRONGER COLD FRONT ASSOCIATED WITH UPPER
TROUGH DIGGING ACROSS THE SOUTHEASTERN U.S. SURGES INTO THE
REGION. GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE COLD FRONT
REACHING THE NORTHWEST COUNTIES BY EARLY/MID-MORNING SATURDAY...
AND SWEEPING ACROSS THE REMAINDER OF THE AREA THROUGH THE
AFTERNOON. EXPECT SCATTERED SHOWERS/STORMS TO ACCOMPANY THE
FRONTAL PASSAGE...WITH ACTIVITY SHIFTING OFFSHORE BY LATE
AFTERNOON. FORECASTED VALUES OF DEEP-LAYER SHEAR AND INSTABILITY
STILL APPEAR TO SUPPORT A HIGHER THREAT FOR ORGANIZED/SEVERE
CONVECTION WITH THIS SYSTEM...IF LOW-LEVEL FLOW CAN REMAIN
SUFFICIENTLY BACKED PRIOR TO FRONTAL PASSAGE...AND THIS THREAT
WILL HAVE TO BE REFINED AS THE EVENT APPROACHES.

A MIXTURE OF PACIFIC AND MODIFIED ARCTIC AIR WILL BE SPREADING
RAPIDLY OVER THE AREA AT THE BEGINNING OF THE EXTENDED FORECAST
PERIOD...WITH TEMPERATURES ON SUNDAY MORNING POSSIBLY FALLING INTO
THE UPPER 30S ACROSS THE NORTHWEST INTERIOR COUNTIES. EXPECT VERY
PLEASANT WEATHER FOR THE SECOND HALF OF THE WEEKEND...WITH MORE
SEASONAL TEMPERATURE/DEW POINTS EXPECTED. SURFACE HIGH PRESSURE
WILL SLOWLY SLIDE OFF THE EAST COAST OF THE U.S. DURING THE
REMAINDER OF THE EXTENDED FORECAST...WITH BROAD WEST/SOUTHWEST
FLOW ALOFT. ASIDE FROM INCREASING CLOUD COVER AND ISOLATED EAST-
FLOW REGIME SHOWERS...QUIET WEATHER WILL CONTINUE THROUGH THE END
OF NEXT WEEK.

&&

.AVIATION...
WIDESPREAD MID LEVEL CLOUDS CONTINUE TO OVERSPREAD ALL TERMINALS
EARLY THIS MORNING WITH CIGS RUNNING 8-12K FEET. DESPITE MID
CLOUDS, PATCHY FOG OR HAZE IS POSSIBLE THROUGH JUST AFTER SUNRISE.
MID CLOUDS SHOULD BREAK SOME THIS MORNING, ALLOWING HEATING AND
INITIAL LIGHT/VARIABLE WINDS TO TREND TOWARDS SEA BREEZES ON BOTH
COASTS...POSSIBLY BY LATE MORNING EASTERN TERMINALS AND EARLY
AFTERNOON AT KAPF. CONVERGENCE WITH THE SEA BREEZES SHOULD ALLOW
FOR TSRA TO DEVELOP MUCH OF THE AFTERNOON HOURS...WITH ANY STORM
CAPABLE OF BRIEF IFR CONDITIONS OR SLIGHTLY ABOVE.

&&

.MARINE...
THERE ARE NO IMMEDIATE MARINE HAZARDS ASIDE FROM THOSE ASSOCIATED
WITH THUNDERSTORMS THIS AFTERNOON. VERY STRONG SOUTH TO
SOUTHEAST FLOW WILL DEVELOP ACROSS ALL COASTAL WATERS BY FRIDAY
MORNING...AS SURFACE LOW PRESSURE DEVELOPS ACROSS THE SOUTHEASTERN
U.S. WINDS WILL APPROACH SCA CRITERIA OVER ALL COASTAL WATERS...
WITH SEAS EXPECTED TO RISE INTO THE 4-6 FOOT RANGE. WINDS WILL
REMAIN IN THE 15-20 KNOT RANGE AS THEY VEER TO SOUTHWEST AND
EVENTUALLY NORTHWEST WITH THE PASSAGE OF A STRONG COLD FRONT ON
SATURDAY. EXPECT LIGHTER NORTHEAST FLOW AND GRADUALLY SUBSIDING
SEAS THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD.

&&

.FIRE WEATHER...
MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN
SUFFICIENTLY HIGH TO PREVENT A SIGNIFICANT FIRE WEATHER THREAT
THROUGH THIS WEEKEND. HOWEVER...AN ENHANCED FIRE WEATHER THREAT
WILL LIKELY DEVELOP OVER MUCH OF SOUTH FLORIDA ON SUNDAY...AND
ACROSS THE NORTHWEST INTERIOR COUNTIES ONCE AGAIN ON MONDAY AND
TUESDAY...FOLLOWING THE PASSAGE OF A STRONG COLD FRONT ON
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  72  84  71 / 60 50 20 40
FORT LAUDERDALE  83  74  85  73 / 60 40 20 40
MIAMI            84  74  86  73 / 60 30 20 40
NAPLES           82  69  85  65 / 50 50 20 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 6, 1:50 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EST THU MAR 6 2008

FLZ063-066>075-168-172>174-070100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
150 PM EST THU MAR 6 2008

...SEVERE THUNDERSTORMS POSSIBLE NORTH OF ALLIGATOR ALLEY AND I-595...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD
NORTH ACROSS NORTHERN PORTIONS OF SOUTH FLORIDA THE REMAINDER
OF THE AFTERNOON INTO THE EARLY EVENING HOURS. OCCASIONAL TO FREQUENT
LIGHTNING CAN BE EXPECTED WITH THE STRONGEST STORMS.

TORNADOES: THERE IS A SLIGHT RISK OF TORNADOES THIS AFTERNOON ALONG
AND NEAR THE EAST COAST FROM FORT LAUDERDALE NORTH THROUGH PALM
BEACH COUNTY. WATERSPOUTS ARE ALSO POSSIBLE OVER THE ATLANTIC
COASTAL WATERS OF BROWARD AND PALM BEACH COUNTIES.

WIND: AREAS NORTH OF ALLIGATOR ALLEY AND I-595 HAVE THE POTENTIAL
OF EXPERIENCING DAMAGING WIND GUSTS OF 60 MPH OR GREATER WITH THE
STRONGEST STORMS THIS AFTERNOON.

HAIL: AREAS NORTH OF ALLIGATOR ALLEY AND I-595 HAVE THE POTENTIAL
OF EXPERIENCING LARGE HAIL WITH THE STRONGEST STORMS THIS
AFTERNOON.

FLOODING: SHOWERS AND THUNDERSTORMS MAY CAUSE SIGNIFICANT FLOODING
OF POORLY DRAINED AREAS AND ROADWAYS, MAINLY IN EASTERN BROWARD
AND SOUTHERN PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM OUTLOOK: ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE
FRIDAY NIGHT INTO SATURDAY MORNING AS A STRONGER COLD FRONT
APPROACHES AND MOVES THROUGH THE REGION.

MARINE OUTLOOK: GULF STREAM SEAS WILL BUILD TO 6 TO 8 FEET
SATURDAY NIGHT BEHIND THE COLD FRONT, THEN UP TO 10 FEET ON
SUNDAY, WITH NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH THROUGH THIS
PERIOD. SEAS WILL SLOWLY SUBSIDE AND DROP BELOW 6 FEET ONCE AGAIN
ON MONDAY.

TEMPERATURES: LOW TEMPERATURES MAY FALL INTO THE UPPER 30S TO
LOWER 40S ACROSS PARTS OF GLADES AND HENDRY COUNTIES BEHIND THE
COLD FRONT SATURDAY MORNING, WITH WIND CHILLS SLIGHTLY LOWER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ENCOURAGED THIS AFTERNOON AND EVENING, AND
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 40 MPH, HAIL
OF ANY SIZE AND FLOODING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

In the hours before

Special weather statement, Mar 6, 12:45 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1245 PM EST THU MAR 6 2008

FLZ072-172-061830-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
1245 PM EST THU MAR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS THE BROWARD METRO AREA...

AT 1241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OCCURRING ACROSS THE BROWARD METROPOLITAN AREA.
ONE STRONG THUNDERSTORM WAS LOCATED OVER HOLLYWOOD. ANOTHER STRONG
STORM WAS LOCATED BETWEEN OAKLAND PARK AND POMPANO BEACH. THE STORMS
WERE DRIFTING NORTH. PEA SIZE HAIL WAS JUST REPORTED IN POMPANO
BEACH.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2624 8008 2618 8010 2610 8010 2608 8010
      2607 8011 2599 8011 2598 8027 2627 8025
      2628 8008
TIME...MOT...LOC 1745Z 180DEG 0KT 2626 8037

GREGORIA
Special weather statement, Mar 6, 1:24 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
124 PM EST THU MAR 6 2008

FLZ067-068-072-168-172-061900-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
124 PM EST THU MAR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES...

AT 120 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOCA RATON...MOVING NORTHEAST AT 12 MPH.

THIS STORM WILL AFFECT...

BOCA RATON...
MORIKAMI PARK...
VILLAGES OF ORIOLE...
DELRAY BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2643 8006 2639 8006 2638 8007 2633 8007
      2628 8007 2629 8027 2649 8019 2648 8005
      2645 8005
TIME...MOT...LOC 1824Z 212DEG 11KT 2635 8008

GREGORIA
Special weather statement, Mar 6, 2:17 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EST THU MAR 6 2008

FLZ066-070-061945-
HENDRY FL-INLAND COLLIER COUNTY FL-
217 PM EST THU MAR 6 2008

...STRONG THUNDERSTORMS MOVING ACROSS HENDRY COUNTY...

AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER MUCH OF HENDRY COUNTY. THIS AREA EXTENDED
FROM NORTH OF BIG CYPRESS RESERVATION TO JUST SOUTHWEST OF LABELLE
AND FELDA. THESE STORMS ARE MOVING NORTH TO NORTHEAST AT 15 MPH.

THESE STORMS WILL AFFECT...

LABELLE AND FELDA...
KERI...
DEVILS GARDEN...
MONTURA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

LAT...LON 2676 8154 2675 8133 2676 8093 2655 8090
      2633 8094 2633 8117 2652 8157 2674 8157
TIME...MOT...LOC 1917Z 228DEG 32KT 2664 8157 2643 8095

RM
Special weather statement, Mar 6, 2:22 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST THU MAR 6 2008

FLZ068-168-061945-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
222 PM EST THU MAR 6 2008

...STRONG THUNDERSTORM MOVING ACROSS EASTERN PALM BEACH COUNTY...

AT 221 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR LAKE WORTH...MOVING
NORTHEAST AT 19 MPH.

THIS STORM WILL AFFECT...

LAKE CLARKE SHORES...
GLEN RIDGE...
PALM BEACH...
MANGONIA PARK...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2658 8004 2661 8016 2680 8013 2680 8002
      2678 8002 2677 8003 2678 8005 2676 8003
      2670 8003 2669 8002
TIME...MOT...LOC 1922Z 209DEG 16KT 2665 8007

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:15 PM ESTSpecial Marine WarningMFL45 min
Mar 5, 10:26 PM ESTSpecial Marine WarningMFL28 min
Mar 6, 12:45 PM ESTSpecial Weather StatementMFLBroward45 min
Mar 6, 12:56 PM ESTSevere Thunderstorm WarningMFLBroward49 min
Mar 6, 1:05 PM ESTSpecial Marine WarningMFL55 min
Mar 6, 1:18 PM ESTAreal Flood AdvisoryMFLBroward117 min
Mar 6, 1:24 PM ESTSpecial Weather StatementMFLBroward36 min
Mar 6, 1:56 PM ESTSpecial Marine WarningMFL64 min
Mar 6, 2:17 PM ESTSpecial Weather StatementMFLHendry28 min
Mar 6, 2:22 PM ESTSpecial Weather StatementMFLPalm Beach23 min
Mar 6, 2:33 PM ESTSpecial Weather StatementMFLBroward42 min
Mar 6, 2:50 PM ESTSevere Thunderstorm WarningMFLHendry, Palm Beach40 min
Mar 6, 2:56 PM ESTSpecial Marine WarningMFL64 min
Mar 6, 3:05 PM ESTSpecial Weather StatementMFLGlades40 min
Mar 6, 3:11 PM ESTSpecial Weather StatementMFLMartin34 min
Mar 6, 3:14 PM ESTAreal Flood AdvisoryMFLBroward83 min
Mar 6, 3:31 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach59 min
Mar 6, 4:56 PM ESTSpecial Weather StatementMFLBroward34 min
Mar 6, 5:02 PM ESTSevere Thunderstorm WarningMFLBroward43 min
Mar 6, 5:06 PM ESTTornado WarningMFLBroward54 min
Mar 6, 6:01 PM ESTSpecial Weather StatementMFLBroward44 min
Mar 6, 6:07 PM ESTSevere Thunderstorm WarningMFLBroward53 min
Mar 6, 6:33 PM ESTSpecial Weather StatementMFLPalm Beach42 min
Mar 6, 6:59 PM ESTSevere Thunderstorm WarningMFLBroward39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.